Solution of Continuous Nonlinear PDEs through Order Completion - 1st Edition - ISBN: 9780444820358, 9780080872926

Solution of Continuous Nonlinear PDEs through Order Completion, Volume 181

1st Edition

Authors: M.B. Oberguggenberger E.E. Rosinger
eBook ISBN: 9780080872926
Imprint: North Holland
Published Date: 14th July 1994
Page Count: 431
Tax/VAT will be calculated at check-out Price includes VAT (GST)
54.95
72.95
43.99
Unavailable
Price includes VAT (GST)
DRM-Free

Easy - Download and start reading immediately. There’s no activation process to access eBooks; all eBooks are fully searchable, and enabled for copying, pasting, and printing.

Flexible - Read on multiple operating systems and devices. Easily read eBooks on smart phones, computers, or any eBook readers, including Kindle.

Open - Buy once, receive and download all available eBook formats, including PDF, EPUB, and Mobi (for Kindle).

Institutional Access

Secure Checkout

Personal information is secured with SSL technology.

Free Shipping

Free global shipping
No minimum order.

Table of Contents

Part I: General Existence of Solutions Theory. 1. Introduction. 2. Approximation of Solutions of Continuous Nonlinear PDEs. 3. Spaces of Generalized Functions. 4. Extending T(x,D) to the Order Completion of Spaces of Smooth Functions. 5. Existence of Generalized Solutions. 6. A Few First Examples. 7. Generalized Solutions as Measurable Functions. Part II: Applications to Specific Classes of Linear and Nonlinear PDEs. 8. The Cauchy Problem for Nonlinear First Order Systems. 9. An Abstract Existence Result. 10. PDEs with Sufficiently Many Smooth Solutions. 11. Nonlinear Systems with Measures as Initial Data. 12. Solution of PDEs and the Completion of Uniform Spaces. 13. Partial Orders Compatible with a Nonlinear Partial Differential Operator. 14. Miscellaneous Results. Part III: Group Invariance of Global Generalized Solutions of Nonlinear PDEs. 15. Introduction. 16. Group Invariance of Global Generalized Solutions of Nonlinear PDEs Obtained Through the Algebraic Method. 17. Group Invariance of Generalized Solutions Obtained Through the Algebraic Method: An Alternative Approach. 18. Group Invariance of Global Generalized Solutions Obtained Through the Order Completion Method. Appendix. References. Index.


Description

This work inaugurates a new and general solution method for arbitrary continuous nonlinear PDEs. The solution method is based on Dedekind order completion of usual spaces of smooth functions defined on domains in Euclidean spaces. However, the nonlinear PDEs dealt with need not satisfy any kind of monotonicity properties. Moreover, the solution method is completely type independent. In other words, it does not assume anything about the nonlinear PDEs, except for the continuity of their left hand term, which includes the unkown function. Furthermore the right hand term of such nonlinear PDEs can in fact be given any discontinuous and measurable function.


Details

No. of pages:
431
Language:
English
Copyright:
© North Holland 1994
Published:
Imprint:
North Holland
eBook ISBN:
9780080872926

About the Authors

M.B. Oberguggenberger Author

Affiliations and Expertise

Institut für Mathematik und Geometrie, Universität Innsbruck, Innsbruck, Austria

E.E. Rosinger Author

Affiliations and Expertise

Department of Mathematics and Applied Mathematics, University of Pretoria, Pretoria, South Africa